MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the heartmate touch (hmt) was not recognizing touch multiple times during pump prep in the operating room (or).The screen was not sensitive to touch attempts to prime the pump.The app was closed out and opened again.The app worked intermittently with touches on the tablet, and the hmt was taken to biomed for troubleshooting.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the heartmate touch not recognizing touch was unable to be confirmed.The heartmate touch (serial number (b)(4)) was not returned for analysis.Reported information stated that the issue occurred during pump preparation in the operating room.The heartmate touch screen was not sensitive to touch attempts to prime the pump.The app was closed out and opened again, and the app worked intermittently with touches on the tablet.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause for the reported event was unable to be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or quality assurance (qa) specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide rev.B under ¿troubleshooting guide¿ provide troubleshooting steps to resolve issues related to the heartmate touch, including a frozen screen.Heartmate 3 ifu, chapter 4 ¿heartmate touch communication system¿, and the heartmate touch communication system quick start guide, under ¿how to use the heartmate touch communication system¿, explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller and how to use the heartmate touch app.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24231128
Report Number2916596-2026-00398
Device Sequence Number13057369
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)200515
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number7508724
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American